Home » Frequently asked Questions on Health » Is Dysport (Botox) safe?

Is Dysport (Botox) safe?

Q: I have been having Dysport (Botox) for three years. I had a lowering of the brow area and eyelid ptosis of 4 mm in the right eye and 2 mm in the left. Also there is a raised triangle of puckered skin over each brow. I am now six months from the procedure being done with absolutely no improvement to these problems. My consultant says all will go back to normal eventually as botox cannot cause permanent damage but I am starting to worry that the muscles in my brow will become thinned too much from having botox for three years and that this dreadful result will be permanent. Could you please advise? I was diagnosed with chronic fatigue syndrome when I was 22 (I am now 38) but my consultant says that it is not one of the diseases that prohibits the use of botox.

A:Side effects of Dysport/Botox include: temporary paralysis of surrounding muscles where injection is given such as drooping of the eye lids, overflow of tears, difficulty in closing the eye, difficulty in swallowing. Other side effects include general weakness, drowsiness, numbness, stiffness, double vision, difficulty in breathing, fever and flu-like symptoms, head tremor, difficulty in speaking and dry mouth. Some side effects can stay for 3 months or more. The drug is approved for use only in post-stroke arms spasticity, spasmodic torticollis, hemifacial spasm and dynamic equinus foot deformity in children. It is often misused to remove wrinkles (crow feat). Patients are oblivious of side effects. Maximum duration of effect: 3 months.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------